I just started taking Quetiapine @ 25mg for Bipolar Disorder NOS, and I am not drowsy at all during the day. In fact, I feel I have more energy (although not manic energy), can think more clearly, and feel more focused. I do get a little confused at times though.
My question is...is this normal? I just upped my dose to 50mg last night. My doc. would like me to keep upping my dose in 25mg increments until I get to 100mg. Then we will re-evaluate when I go see him for my next visit in two weeks.
When I take the Quetiapine at night, I get drowsy about an hour and a half later. I fall asleep more easily, and sleep through the night much better than before the started the drug. However, when I search the internet for peoples reaction to Quetiapine I see mostly complaints of it making people really drowsy, and drunken feeling during the day. Also, that it makes people sleep way too long. My reaction is nothing like this so I am wondering if it is normal.
I am still sleeping the same amount I did before (anywhere from 7-9 hrs a night), but just sleeping better during that time. Again, during the day I have way more energy than I used to, and feel more clear headed. This energy lasts through the end of my day, into the evening.
I will surely talk to my doc. abt this when I go see him, but I wonder if this means I should keep my dose where it is, or keep upping it. I am not seeing any significant mood stabilizing at this small dosage, but where I am seeing improvements is in consistency in energy level during the day.
What is everyone else's experience with Quetiapine, if used to treat Bipolar Disorder.
I took this at night, without it I could not sleep, I went from lithium to this. I took it at night, but if I took it too late I would sleep all day so I had to take it at a decent hour. the one time I took it in the day all I did was sleep, but it helped with everything so much. I only experienced more energy from the good sleep I got from it.
with low dose you sleep well. less than 50. as you up the dose until 100 it works as an MS . as to increasing energy i don't believe it because it lessens the dopamine as an antimanic. but because you don't have psychosis any more you are not tired from that so you feel better and also a good sleep makes you more energetic as thesea said.
seroquel works on the 5-htp and is good for depression it's the only AP prescribed for depression by the FDA. 100mg of seroquel is not much it's equivalent to 0.7 mg of risperidone approximately..
however i agree with you why should you up your dose if you are satisfied with this dose unless the pdoc sees it otherwise provided of course that you don't get manic again. and UNLESS you don't take with it an AD in which case i agree with your pdoc since 50 isn't enough to cover up the AD
I'm on 300 mgs ov quitiapine at night and what a big difference it has made.i settle much better and I'm asleep within an hour.as times gone on my dreams and unsettledness has come back a bit.it didnt matter what time I took the tablet I still felt hungover in the morning for at least an hour.ive now been put on venlafaxine 75mgs in the morning and they seem to b helping to take the groggyness away
I have been on seroquel (quetiapine) 100 mg at night for a couple years. I also take Eskalith (Lithium Carbonate ER). My Lithium level was .8 (normal) a month ago. With the change to daylight savings time, the last three nights I woke up around 4:30 am wired (which is better than sleeping til 3 pm ( which I often did on the days I didn't work.) I usually went to sleep around 12:30. I had been taking Nuvigil for energy (no stimulants). Lately I've been working 10 hour days too. This winter was like hibernation for me, so this is a surprise. When not asleep I've had crying spells and serious bouts of depression and rage, especially when I stopped drinking in Jan. I've also found that coffee and many other stimulants (not all) which used to put me to sleep no longer do. Instead I now feel a bit wired. If my lithium level is normal and seroquel isn't doing it for sleep, why am I having serious mood swings and changes? I know about SAD, but doc didn't seem concerned about the mood prob. (it's a big deal to me.) I know They could up my seroquel , but the accompanying weight gain flips me out. Im most concerned about the lack of sleep the last couple days, because I can go from 0 to manic and hospitalized in about 3 days. Please help!
No, I am not on an additional antidepressant. SSRI's have made me manic in the past. I've actually had some changes since my original post. I am now up to 100mg. of Questiapine, taking in the pm. It seems to have build up in my system a bit more...maybe the high energy during the day, and it not causing me much drowsiness yet was because I was on a little lower doses. Also, it hadn't built up yet.....just a guess. I am now feeling a bit of drowsiness in the AM when trying to get out of bed. Getting out of bed is a little harder, and I am a litttle slow during the day. Having some minor speech problems, and slowness in thinking. Anyways, no biggie, I'm sure it'll wear off some once I get used to the drug. Still though, at 100mg. in the PM I am pretty alert during the day, and functioning just fine. Not super sleepy, or feeling that I need to sleep in until noon. Sleeping great at night as well.
Yeah me too but I'm finding there ok to take with the quitiapine,they stop me going manic.u might find u need to keep upping the dose till u find the level that's right for you.thats the only thing I hate about them is that they make getting out ov bed hard and I feel drowsy for the first half hour
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.